Texas, 2022High Wind in Texas, November 10, 2022
November 10, 2022 · NWS MAF · 1 event in 1 county or zone
A deep shortwave trough traversed the Central Rockies resulting in westerly high winds across the Guadalupe and Delaware Mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep shortwave trough traversed the Central Rockies resulting in westerly high winds across the Guadalupe and Delaware Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 10, 4:06 AM CST, 45 minutes earlier.
Area forecast discussion, Nov 10, 4:06 AM CST, 45 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
406 AM CST Thu Nov 10 2022
...New AVIATION...
.SHORT TERM...
(Today through Friday afternoon)
Issued at 228 AM CST Thu Nov 10 2022
The westerly wind shift, demarking the Pacific cold and mstr
gradient, extends s from SE NM into the Trans Pecos INVOF Davis
Mtns. Meanwhile, the mid-level speed max s of the parent mid-
level low has moved in ern CO. Said front will make its way ewd
across CWFA today and by 18Z it will be located in the far ern
CWFA. Post- frontal downslope winds will offset CAA some, most
noticeable cooling will be across the w with highs from M60s-L70
in SE NM. A much colder secondary surge will occur Fri AM with
increasing surface pressure and CAA thru the day. With the arrival
of the front in the Lower Trans Pecos there will a brief window
for SHRA/TSRA Fri AM as the main mid-level trof axis swings thru.
Mid clouds will decrease into Fri PM, but with the surface high
nosing into the PB and 85h temps of 3C across wrn PB to near 0C in
the far ne CWFA it will turn much colder, especially with
expected breezy conditions mid Fri AM thru early afternoon. Highs
on Fri will range from the 50s across PB to L50s-M60s Trans Pecos,
70s Rio Grande.
&&
.LONG TERM...
(Friday night through Wednesday)
Issued at 228 AM CST Thu Nov 10 2022
The coldest morning so far this season arrives Saturday morning. As
the trough that brought us our cold front Friday continues to eject
into the Ohio Valley, surface high pressure slides south into the
Southern Plains. Part of this surface high pressure is forecast to
be centered over Lubbock's forecast area by sunrise Saturday. With
light winds and mostly clear skies, thanks to the influence of
surface high, excellent radiational cooling will take place.
Locations along and north of Highway 90 can expect a light freeze
while portions of the higher terrain, northern Permian Basin, and
southeastern New Mexico can expect a hard freeze. A Freeze Watch for
these areas has been issued accordingly. Temperatures during
Saturday afternoon struggle to reach much higher than the mid 50s
for most locations. Temperatures rebound somewhat heading into
Sunday as weak mid-level ridging temporarily returns. Morning
temperatures remain above freezing for all but some of the higher
terrain and northern portions of the area. Afternoon temperatures
reach back into the 60s for most, but this is still several
degrees below normal.
Heading into next week, more reinforcing shots of cold air are
expected. The overall weather pattern remains progressive with
persistent troughing across much of the CONUS. The first of these
troughs arrives Monday morning. A cold front accompanying this
trough begins to push through the region Monday, keeping the
northern half of the area cooler than Sunday, while areas further
south see temperatures similar to Sunday. At this time, this system
appears to remain mostly dry, with perhaps only light precipitation
across northern portions of the area. Overnight temperatures are
likely to fall back below freezing for a large portion of the area
behind this system and daytime highs struggle to get out of the
upper 40s and low 50s. A jacket or sweater will be needed for the
foreseeable future.
&&
.AVIATION...
(12Z TAFS)
Issued at 359 AM CST Thu Nov 10 2022
Satellite shows that MVFR CIGS are moving to the e of MAF with
decreasing coverage at HOB and VFR conditions thru the day. By
15Z-16Z w-nw winds of 10-15kts sustained will prevail with dry
air.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 80 46 53 30 / 0 10 10 0
Carlsbad 72 42 57 29 / 0 0 0 0
Dryden 79 60 67 35 / 0 20 10 0
Fort Stockton 78 50 61 32 / 0 10 0 0
Guadalupe Pass 63 42 53 31 / 0 0 0 0
Hobbs 71 40 53 27 / 0 0 0 0
Marfa 72 39 62 23 / 0 0 0 0
Midland Intl Airport 78 46 54 30 / 0 0 0 0
Odessa 77 46 54 30 / 0 10 0 0
Wink 77 45 59 30 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Watch from late Friday night through Saturday morning for
Andrews-Borden-Crane-Davis Mountains-Davis Mountains
Foothills-Dawson-Eastern Culberson County-Ector-Gaines-
Glasscock-Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains-Howard-Loving-Martin-Midland-Mitchell-
Pecos-Reagan-Reeves County Plains-Scurry-Upton-Van Horn and
Highway 54 Corridor-Ward-Winkler.
NM...Freeze Watch from late Friday night through Saturday morning for
Central Lea County-Eddy County Plains-Guadalupe Mountains
of Eddy County-Northern Lea County-Southern Lea County.
&&Hazardous weather outlook, Nov 10, 2:27 AM CST, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
227 AM CST Thu Nov 10 2022
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-110830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
227 AM CST Thu Nov 10 2022 /127 AM MST Thu Nov 10 2022/
This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Widespread sub-freezing temperatures will be possible for areas
north of Highway 90 Saturday morning. Additional mornings of
widespread sub-freezing temperatures are possible early next week.
Strong winds may develop with a cold front Monday for portions of
the higher terrain and adjacent plains.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
High Wind, Guadalupe and Delaware Mountains
- When
- November 10, 4:51 AM CST to 7:48 AM CST
- Where
- Guadalupe and Delaware Mountains forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Puerto Rico, November 10, 20221 death · 1 injured · $5,000 · 1 event
- Ice Storm and High Surf in Minnesota, November 10, 2022$1.0 million · 4 events
- Tropical Storm and Tropical Depression in Florida, November 10, 2022$200,000 · 24 events
- Tropical Storm in Georgia, November 10, 2022$66,000 · 22 events
- Tropical Storm in Florida, November 10, 2022$45,000 · 15 events
- Flooding and Heavy Rain in North Carolina, November 10 to 12, 2022$9,000 · 13 events
- Storm Surge and Tropical Depression in South Carolina, November 10 to 11, 20221 injured · 3 events
- Marine Tropical Storm in Gulf of Mexico, November 10, 20226 events
- Dense Fog in Montana, November 10 to 12, 20225 events
- Tropical Storm in Georgia, November 10, 20223 events
- Tropical Depression in Georgia, November 10, 20222 events
- Storm Surge in Georgia, November 10, 20222 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1066899.